Passing mucus in stool and having muscle cramps in legs
I am a 36 year old female. I was diagnosed with constipation predominant IBS 6 years ago. I take vyvance daily for ADD and this stimulates daily bowel movements. If I don't take it, I become backed up for two or three days. I've also been having stomach pains and have the beginnings of an ulcer according to my pcp. I have passed mucus with blood in the past year and recently have been passing large amounts of mucus with no blood for the past three days. Lots of gas and bloating. Sometimes the stools I pass are long and thin, but not always. My colon doesn't contract hardly at all according to the Dr who did the colonoscopy 6 years ago and I can tell when I'm trying to have a bowel movement.
I've also been experiencing severe muscle cramps in my legs and I'm a long distance runner. I have been unable to do anything that requires major muscle use or strain in two months as my muscles will cramp. I'm wondering if I'm having absorption problems that are causing the muscle cramps? My Dr's don't know why I'm cramping. I'm having a physical next week.
I also take levothyroxine for a dysfunctional thyroid.
How are you? Aside from the mucus, what other symptoms present? Increased amount of mucus in stool or with other symptoms such as blood in stool and changes in bowel habits warrants further evaluation by your doctor. While mucus in stool can occur with a variety of intestinal infections, it can also be due to more serious conditions such as Crohn's disease, ulcerative colitis and even cancer. With regards to leg cramping, this is usually due to muscle overuse or prolonged sitting/leg position during sedentary activity, dehydration,medication side effect, and underlying medical conditions such as diabetes, peripheral vascular disease, parathyroid disease or thyroid dysfunction. If this persists, it is best that you have this checked by your doctor for proper evaluation. Additional tests may need to be done. Take care and do keep us posted.
Thank you Dr Santos. Other symptoms include bloating, gas, cramping, constipation, pains in my upper abdomen where my stomach would be. The blood is red but doesn't come from a fissure. It is mixed in with the mucus when it happens.
The muscle cramps are in my legs and an orthopedist said I have IT Band syndrome, bursitis in one hip and knee and nerve problems. He doesn't have an explanation that makes sense for the cramping since I am hydrated and take precautions to keep sodium and potassium levels up when running. He suggested that it may be a nerve problem from my nerve in my hip, thigh area (I forgot the name of the nerve..sciatic?). Anyway, I have been doing PT for the IT band and haven't been running in almost three months. If I stand on my toes for more than a few seconds, my calves cramp.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.